Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 44, NWS Mobile, AL

April 23, 2008

NWS Mobile, AL issued this red flag warning at Apr 23, 2008, 3:39 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 3:39 PM EDT (19:39 UTC)
Expired
Apr 23, 2008, 6:00 PM EDT
In force
2 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 231939
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT WED APR 23 2008

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON FOR
PORTIONS OF THE INTERIOR WESTERN FLORIDA PANHANDLE FOR HUMIDITY
LEVELS FALLING BELOW 35 PERCENT FOR FOUR HOURS...

.DRY AIR MIXING DOWN FROM ALOFT HAS ALLOWED SURFACE BASED RH VALUES
TO FALL BELOW THE RED FLAG WARNING THRESHOLD OF 35 PERCENT FOR THE
INLAND PORTIONS SANTA ROSA AND OKALOOSA COUNTIES AROUND NOON TODAY.
SHORT TERM MODELS SUGGEST THIS TREND WILL CONTINUE THROUGH 5
PM...SO RAISE RED FLAGS FOR THAT AREA. OTHERWISE...HIGH PRESSURE
MOVING INTO THE WESTERN ATLANTIC WILL BRING A RETURN TO SOUTHEASTERLY
WINDS THROUGH THE REMAINDER OF THE WEEK. A MODERATE SOUTHERLY WIND
WILL DEVELOP ON SUNDAY AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. HUMIDITY WILL INCREASE ABOVE RED FLAG WARNING CRITERIA
AFTER TODAY.

FLZ003-005-232200-
/O.NEW.KMOB.FW.W.0044.080423T1939Z-080423T2200Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
239 PM CDT WED APR 23 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

DRY AIR MIXING DOWN FROM ALOFT HAS ALLOWED SURFACE BASED RH VALUES
TO FALL BELOW THE RED FLAG WARNING THRESHOLD OF 35 PERCENT FOR THE
INLAND PORTIONS SANTA ROSA AND OKALOOSA COUNTIES AROUND NOON TODAY.
SHORT TERM MODELS SUGGEST THIS TREND WILL CONTINUE THROUGH 5
PM.

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 4:59 AM EDT, 10 hours 40 minutes earlier.

Area forecast discussion, Apr 23, 4:59 AM EDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
359 AM CDT WED APR 23 2008

.SHORT TERM...(TODAY AND TONIGHT) WEAK SURFACE RIDGING ACROSS THE
AREA FROM THE NORTHEAST STATES WILL PERSIST THROUGH TONIGHT.
THUNDERSTORMS TO THE WEST OF THE FORECAST AREA TUESDAY EVENING MOVED
SOUTH AND SOUTHWEST AWAY FROM FORECAST AREA...EXPECT A SIMILAR
SCENARIO TODAY AS THUNDERSTORMS FIRE UP IN THE MORE MOIST AND
UNSTABLE AIR TO THE WEST AND NEAR A WEAKENING STATIONARY FRONT. WILL
LIKELY SEE SOME CIRRUS THIS MORNING AND AGAIN LATE AFTERNOON
ESPECIALLY OVER THE WESTERN SECTIONS. HAVE LEFT PRECIPITATION OUT OF
THE FORECAST FOR THE NEXT 24 HOURS BUT WOULD NOT BE TOO SURPRISED TO
SEE ONE OR TWO SHOWERS OVER THE FAR WESTERN ZONES OF SOUTHEAST
MISSISSIPPI BY LATE AFTERNOON. HIGH TEMPERATURES HAVE BEEN RUNNING
JUST A BIT OVER GUIDANCE BUT TODAY MAY BE A TAD COOLER THAN TUESDAY
WITH CIRRUS TO THE WEST AND A SLIGHTLY MORE MOIST LOWER ATMOSPHERE.
HAVE INTRODUCED SOME PATCHY FOG FOR LATE NIGHT WITH THE SLOWLY
INCREASING BOUNDARY LAYER HUMIDITY. /11

.SHORT TERM....(WEDNESDAY THROUGH FRIDAY) POPS WILL REMAIN MODEST
THEN INCREASE LATE IN THE WEEK AS A TROUGH APPROACHES. KEEPING
GUIDANCE TEMPERATURES. /77

.MARINE...THE AXIS OF THE SURFACE RIDGE ACROSS THE AREA WILL SHIFT
FROM A NORTHEAST TO SOUTHWEST ORIENTATION TO A EAST TO WEST
ORIENTATION BY THE WEEKEND. THIS KEEPS WINDS GENERALLY LIGHT..EXCEPT
FOR A SLIGHT INCREASE IN THE AFTERNOONS NEAR SHORE FROM THE SEA
BREEZE AND MORE OF A EAST TO SOUTH WIND TOWARD THE END OF THE WEEK.
WINDS INCREASE SUNDAY AS A COLD FRONT APPROACHES...WINDS BECOMING
WEST THEN STRONG AND NORTHWEST IN THE WAKE OF THE FRONT SUNDAY NIGHT
AND CONTINUING INTO MONDAY. AT THIS TIME WE EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS  ACROSS THE COASTAL WATERS FROM FRIDAY INTO THE
WEEKEND. /11

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) NOT MUCH CHANGE. GFS
CONTINUES TO CALCULATE THE APPROACH AND EVENTUAL STALLING OF A FRONT
TO OUR NORTH. UPPER LOW WILL EVENTUALLY MOVE BY LATER IN THE
WEEKEND...GIVING THE FRONT A SHOVE SUFFICIENT TO PASS CWA ON MONDAY. /77

&&

.FIRE WEATHER...NO CONCERNS. HUMIDITY RATHER LOW BUT NON CRITICAL. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  60  81  62 /  10  00  10  10
PENSACOLA   83  63  78  63 /  05  00  10  10
DESTIN      79  64  77  64 /  05  00  10  10
EVERGREEN   84  58  80  58 /  05  00  10  20
WAYNESBORO  84  58  79  58 /  10  00  20  20
CAMDEN      83  59  81  61 /  05  00  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 23, 7:00 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED APR 23 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.